# SDR CA030709002

- Difficulty date: July 3, 2003
- Submitted: July 14, 2003
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 12,803 hours
- Engine: Lyc TIO540J2BD
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Sense Line
- Part number: 193F0004D0330
- Condition: Failed
- Location: Rt Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: N
- Precautionary procedure: E, A

## Discrepancy

(CAN) IN CLIMB THROUGH 8,500 FT, RT ENG MANIFOLD PRESSURE DROPPED BACK TO 20 INCHES MANIFOLD PRESSURE, FROM CLIMB POWER SETTING OF 40 INCHES MANIFOLD PRESSURE & 2,400 RPM WITH MIXTURE FULL RICH. PILOT DID A CAUSE CHECK WITH NO RESULTS. PILOT SECURED ENGINE & DIVERTED TO CLOSEST SUITABLE AIR FIELD. A/C LANDED WITHOUT FURTHER PROBLEMS. ON INSPECTION OF ENGINE, MANIFOLD SENSE LINE THAT RUNS FROM DIFFERENTIAL CONTROLLER TO MANIFOLD HAD BROKEN OFF AT DIFFERENTIAL END. THIS WOULD MAKE ENG RUN VERY RICH AND MAKE IT LOOK LIKE ENG HAD QUIT. THIS IS A KNOWN PROBLEM AREA THAT WAS INSPECTED 20 HOURS PREVIOUS BEFORE THE FAILURE, WITH NO FAULT DETECTED. WE ARE NOW PUTTING AN IN HOUSE 200 HR REPLACEMENT ON THIS HOSE.
